MAUDE Adverse Event Report: APPROACH CTO MICROWIRE WIRE GUIDE

APPROACH CTO MICROWIRE WIRE GUIDE
Model Number G50786
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Common name & product code = dqx wire, guide, catheter; pdu, catheter for crossing total occlusions.Occupation: lead tech.Pma/510k #: k171897.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an endovascular procedure in the lower extremity below the knee, a approach cto microwire wire guide fractured.Access was gained through the right groin.The tip of the wire fractured and was left in the patient as a foreign body.The patient did not have calcified or tortuous anatomy.The wire was noted to have kinked inside of the patient.The physician was able to used a snare to retrieved the fractured portion of the device.No adverse effects were reported due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an endovascular procedure in the lower extremity below the knee, a approach cto microwire wire guide fractured.Access was gained through the right groin.The tip of the wire fractured and was left in the patient as a foreign body.The patient did not have calcified or tortuous anatomy.The wire was noted to have kinked inside of the patient.The physician was able to used a snare to retrieved the fractured portion of the device.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The investigation found that the affected component is supplied to cook from an external supplier.Cook requested that the supplier investigate this occurrence.The supplier reviewed the manufacturing record with no issues related to the complaint.The supplier could not identify a root cause of this occurrence.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use ¿the approach cto microwire guide is intended for use in facilitating delivery of percutaneous catheter into the peripheral vasculature and is also indicated for the intra-luminal placement of percutaneous catheters or other therapeutic devices beyond stenotic lesions (including chronic total occlusions) in the peripheral vasculature prior to further percutaneous intervention.¿ warnings ¿altering the tip¿s configuration or curve manually may damage the wire guide.¿ ¿excessive tightening of a torque device may abrade the coating on the wire guide.¿ precautions ¿gram tip loads associated with the products in the approach cto series are measured with the distal tip of the wire guide exposed 1 cm beyond the distal tip of the catheter.¿ how supplied ¿sterile if package is unopened and undamaged.Do not use the product is there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from packaging, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
MDR Report Key11863162
Report Number1820334-2021-01380
Device Sequence Number3179054
Product Code DQX
UDI-Device Identifier00827002507869
UDI-Public(01)00827002507869(17)220928(10)13678174
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2022
Device Model NumberG50786
Device Catalogue NumberCMW-14-190-6G
Device Lot Number13678174
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date10/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;